Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 239, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Oct 2, 2014, 8:20 AM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas; Clay County, Platte County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2014, 8:20 AM CDT (13:20 UTC)
- Expired
- Oct 2, 2014, 9:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 1.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
510
WUUS53 KEAX 021320
SVREAX
KSC091-103-209-MOC047-165-021400-
/O.NEW.KEAX.SV.W.0239.141002T1320Z-141002T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 AM CDT THU OCT 2 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
WYANDOTTE COUNTY IN NORTHEAST KANSAS...
SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
SOUTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 900 AM CDT
* AT 818 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF GARDNER...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
OLATHE...DE SOTO...LENEXA...SHAWNEE...BONNER SPRINGS...
EDWARDSVILLE...LAKE QUIVIRA...MERRIAM...BASEHOR...MISSION...KANSAS
CITY KANSAS...LANSING...NORTH KANSAS CITY...PARKVILLE...
RIVERSIDE...WEATHERBY LAKE...GLADSTONE...CLAYCOMO...PLATTE CITY AND
LIBERTY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 23.
I-35 IN KANSAS BETWEEN MILE MARKERS 206 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 12.
I-435 LOOP FROM MILE MARKERS 0 TO 55 TO 83.
I-29 BETWEEN MILE MARKERS 0 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3898 9506 3945 9484 3932 9432 3915 9450
3911 9461 3905 9461 3876 9492 3882 9506
TIME...MOT...LOC 1319Z 209DEG 43KT 3889 9496
HAIL...1.25IN
WIND...<50MPH
$$
322 follow-up statements
962
WWUS53 KEAX 021346
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
846 AM CDT THU OCT 2 2014
KSC091-021356-
/O.CAN.KEAX.SV.W.0239.000000T0000Z-141002T1400Z/
JOHNSON KS-
846 AM CDT THU OCT 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3945 9484 3932 9432 3915 9450 3911 9461
3905 9461 3904 9480 3906 9486 3905 9488
3903 9489 3901 9502 3898 9506
TIME...MOT...LOC 1346Z 209DEG 43KT 3915 9479
$$
KSC103-209-MOC047-165-021400-
/O.CON.KEAX.SV.W.0239.000000T0000Z-141002T1400Z/
LEAVENWORTH KS-WYANDOTTE KS-CLAY MO-PLATTE MO-
846 AM CDT THU OCT 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PLATTE...SOUTHWESTERN CLAY...WYANDOTTE AND SOUTHEASTERN LEAVENWORTH
COUNTIES UNTIL 900 AM CDT...
AT 841 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
EDWARDSVILLE...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
KANSAS CITY KANSAS...LANSING...PARKVILLE...RIVERSIDE...WEATHERBY
LAKE...GLADSTONE...CLAYCOMO...PLATTE CITY...LIBERTY...KANSAS CITY
DOWNTOWN...AVONDALE...HOUSTON LAKE...NORTHMOOR...PLATTE WOODS...LAKE
WAUKOMIS...OAKVIEW...FERRELVIEW...TRACY...PLEASANT VALLEY AND
GLENAIRE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 5 AND 23.
I-635 BETWEEN MILE MARKERS 1 AND 12.
I-435 LOOP FROM MILE MARKERS 9 TO 55.
I-29 BETWEEN MILE MARKERS 0 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3945 9484 3932 9432 3915 9450 3911 9461
3905 9461 3904 9480 3906 9486 3905 9488
3903 9489 3901 9502 3898 9506
TIME...MOT...LOC 1346Z 209DEG 43KT 3915 9479
HAIL...1.00IN
WIND...<50MPH
$$
32773
WWUS53 KEAX 021358
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 AM CDT THU OCT 2 2014
KSC103-209-MOC047-165-021408-
/O.EXP.KEAX.SV.W.0239.000000T0000Z-141002T1400Z/
LEAVENWORTH KS-WYANDOTTE KS-CLAY MO-PLATTE MO-
858 AM CDT THU OCT 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PLATTE...SOUTHWESTERN
CLAY...WYANDOTTE AND SOUTHEASTERN LEAVENWORTH COUNTIES WILL EXPIRE AT
900 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3945 9484 3932 9432 3915 9450 3911 9461
3905 9461 3904 9480 3906 9486 3905 9488
3903 9489 3901 9502 3898 9506
TIME...MOT...LOC 1358Z 209DEG 43KT 3928 9470
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 6:40 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 2, 6:40 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 AM CDT Thu Oct 2 2014
.DISCUSSION...
Issued at 358 AM CDT THU OCT 2 2014
One more day of active weather is expected before we experience a
tranquil fall like pattern for the remainder of the forecast period.
However, currently, ongoing thunderstorms are continuing across the
forecast area this morning. These storms are expected to continue
through the mid morning hours as a persistent 35-45KT LLJ will
continue to nose into the forecast area overriding a surface
boundary across the southern CWA. As the LLJ weakens and veers off
to the east this morning and storms weaken, we will turn our
attentions back across eastern Kansas where a stationary cold front
resides. An upper level shortwave wave ejecting out from an upper
level trough which is digging into the western High Plains this
morning will force the cold front eastward by mid/late morning.
Thunderstorms will then develop over the western CWA along the cold
front. However, the stationary boundary currently across the
southern CWA is expected to lift northward as a warm front during
the day leaving the area in the warm sector. Good instability may
lead to the potential for large hail early in the event. However,
these storms are eventually expected to form a linear structure with
damaging winds being the main threat for most of our area. These
storms will push east with the front across the CWA through the day
today continuing the severe weather threat. The front will exit the
area this evening however showers and a few thunderstorm may persist
tonight as the upper level trough shifts through the area.
The rest of the forecast period looks to be mostly dry with a
warming trend. Strong cold air advection coupled with strong
northwest flow aloft is expected across the area on Friday ushering
in much cooler temperatures with highs in the mid to upper 50s. The
only real concern in the extended period will come Friday
night/Saturday morning when temperatures could bottom out in the mid
to upper 30s producing a few hours of frost deposition. Any,
sensitive vegetation will need to be protected. With such a cool
start on Saturday, very little mixing, and continued northwest flow
aloft, highs Saturday will remain cool with highs in the mid 50s to
lower 60s. On Sunday, cold air advection subsides and northwest flow
aloft beings to relax. Highs Sunday will be near normal in the lower
60s to near 70.
Monday will provide the only chance for light precipitation across
the area. This will occur as a vort max rounding an upper level low
over western Ontario move through the region. Light rain will be
possible despite dry conditions. Highs will again be in the lower
60s to near 70.
There is some model discrepancies in the far reaches of the extended
as the EC moves a quick moving upper trough through the region on
Tuesday followed by upper level ridging building into the region in
its wake on Wednesday. The GFS depicts a shift to a more zonal
pattern. In any case, warmer temperatures will be in store by
Wednesday with highs in the mid 70s to lower 80s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 624 AM CDT THU OCT 2 2014
Thunderstorms have shifted south of the terminals this morning with
MVFR cigs over the terminals. Cigs at the terminals should lift back
to VFR by 14Z with bkn-ovc cigs btn 3-4kft except at STJ where MVFR cigs
will be slow to lift. A cold front will move thru the terminals by late
morning/early afternoon accompanied by sct ts. Have a TEMPO group for
-tsra at the terminals for the afternoon hours. Storms should shift
east of the terminals by this evening however there could be a period
of MVFR cigs behind the front this evening. Cigs will then sct
overnight as dry air moves into the region. Light south to
southeasterly winds this morning will shift to the NW behind the cold
front this morning/early afternoon and pick up to 10-15kts. Winds
will subside to 5-10kts tonight while remaining out of the NW.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through this evening FOR KSZ057-060.
MO...FLASH FLOOD WATCH through this evening FOR MOZ033-040-043>046-
053-054.
&&
DISCUSSION...73
AVIATION...73Hazardous weather outlook, Oct 2, 4:28 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 428 AM CDT THU OCT 2 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-030930- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 428 AM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY. A FEW STORMS COULD BECOME STRONG TO SEVERE THIS AFTERNOON...MAINLY ALONG AND EAST OF A LINE FROM BURLINGTON KS TO LAMONI IA. LARGE HAIL AND DAMAGING WINDS ARE BOTH POSSIBLE WITH ANY STRONG STORMS THAT DEVELOP...AND AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. STORMS WILL END FROM NORTHWEST TO SOUTHEAST THIS EVENING AS A COLD FRONT SWEEPS THROUGH THE AREA. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 2, 2:53 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
253 AM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM FLASH FLOOD TONGANOXIE 39.11N 95.09W
10/01/2014 LEAVENWORTH KS EMERGENCY MNGR
STREET FLOODING...6 TO 8 INCHES DEEP
1130 PM FLASH FLOOD 3 N MISSOURI CITY 39.28N 94.29W
10/01/2014 CLAY MO LAW ENFORCEMENT
1215 AM FLASH FLOOD MOBERLY 39.42N 92.44W
10/02/2014 RANDOLPH MO BROADCAST MEDIA
MINOR STREET FLOODING
1244 AM FLASH FLOOD RICHMOND 39.28N 93.97W
10/02/2014 RAY MO LAW ENFORCEMENT
MANHOLE COVERS LIFTED BY FLOODING
&&
LAFLINLocal storm report, Oct 2, 2:54 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
254 AM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG OTTERVILLE 38.70N 93.00W
10/01/2014 COOPER MO EMERGENCY MNGR
CITY OF OTTERVILLE HAS NO POWER.
0310 PM TSTM WND DMG 5 NE SEDALIA 38.75N 93.16W
10/01/2014 PETTIS MO LAW ENFORCEMENT
POWER LINES AND TREES DOWN ACROSS ROADWAYS IN
NORTH...NORTHEAST AND EASTERN PETTIS CO
0359 PM TSTM WND DMG 2 N SEDALIA 38.73N 93.23W
10/01/2014 PETTIS MO TRAINED SPOTTER
UPROOTED TREE 4 FT. IN DIAMETER
0416 PM HAIL 9 N BLUE MOUND 38.22N 95.01W
10/01/2014 E1.00 INCH LINN KS EMERGENCY MNGR
1/2 MILE NORTH OF CENTERVILLE
0433 PM HAIL PAOLA 38.58N 94.87W
10/01/2014 M1.00 INCH MIAMI KS PUBLIC
0449 PM HAIL HARRISONVILLE 38.65N 94.35W
10/01/2014 M2.00 INCH CASS MO PUBLIC
FACEBOOK PHOTO
0501 PM HAIL 4 S PLEASANT HILL 38.73N 94.27W
10/01/2014 M1.00 INCH CASS MO TRAINED SPOTTER
MEASURED BY SPOTTER
0513 PM HAIL 1 N STILLWELL 38.78N 94.66W
10/01/2014 M1.00 INCH JOHNSON KS EMERGENCY MNGR
0522 PM HAIL 1 NW GRANDVIEW 38.90N 94.55W
10/01/2014 M1.00 INCH JACKSON MO TRAINED SPOTTER
0540 PM HAIL 3 SE LEAWOOD 38.94N 94.58W
10/01/2014 M1.50 INCH JACKSON MO TRAINED SPOTTER
0545 PM HAIL 10 S KANSAS CITY 38.96N 94.58W
10/01/2014 E1.00 INCH JACKSON MO NWS EMPLOYEE
0853 PM HAIL 3 S POTTER 39.38N 95.14W
10/01/2014 E1.25 INCH LEAVENWORTH KS TRAINED SPOTTER
0858 PM HAIL 5 NW LEAVENWORTH 39.36N 94.99W
10/01/2014 E0.75 INCH LEAVENWORTH KS EMERGENCY MNGR
0905 PM HAIL 4 ENE EASTON 39.37N 95.05W
10/01/2014 E1.75 INCH LEAVENWORTH KS LAW ENFORCEMENT
INTERSECTION OF 207TH AND TURNER AT PLEASANT RIDGE HIGH
SCHOOL
0910 PM HAIL LEAVENWORTH 39.32N 94.92W
10/01/2014 E1.00 INCH LEAVENWORTH KS TRAINED SPOTTER
0914 PM HAIL FT LEAVENWORTH 39.37N 94.92W
10/01/2014 E1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
0915 PM HAIL FT LEAVENWORTH 39.37N 94.92W
10/01/2014 E1.75 INCH LEAVENWORTH KS PUBLIC
RELAYED VIA SOCIAL MEDIA
0915 PM HAIL LEAVENWORTH 39.32N 94.92W
10/01/2014 E2.00 INCH LEAVENWORTH KS EMERGENCY MNGR
ESTIMATED FROM PHOTO
0925 PM HAIL 3 S PLATTE CITY 39.32N 94.78W
10/01/2014 E1.25 INCH PLATTE MO PUBLIC
RELAYED VIA SOCIAL MEDIA
0929 PM TSTM WND GST KCI AIRPORT 39.30N 94.72W
10/01/2014 M55.00 MPH PLATTE MO ASOS
0930 PM HAIL PLATTE CITY 39.36N 94.78W
10/01/2014 E1.00 INCH PLATTE MO BROADCAST MEDIA
ACCOMPANIED BY WIND
0932 PM HAIL 6 W LINWOOD 39.00N 95.15W
10/01/2014 E0.88 INCH LEAVENWORTH KS EMERGENCY MNGR
0936 PM HAIL 2 S TONGANOXIE 39.08N 95.08W
10/01/2014 E0.75 INCH LEAVENWORTH KS EMERGENCY MNGR
0938 PM HAIL TONGANOXIE 39.11N 95.08W
10/01/2014 E1.75 INCH LEAVENWORTH KS BROADCAST MEDIA
0941 PM HAIL TONGANOXIE 39.11N 95.08W
10/01/2014 E1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
0943 PM HAIL LINWOOD 39.00N 95.03W
10/01/2014 E1.75 INCH LEAVENWORTH KS EMERGENCY MNGR
0957 PM FLASH FLOOD TONGANOXIE 39.11N 95.09W
10/01/2014 LEAVENWORTH KS EMERGENCY MNGR
STREET FLOODING...6 TO 8 INCHES DEEP
1041 PM HAIL 3 S MOUND CITY 38.10N 94.82W
10/01/2014 E1.00 INCH LINN KS TRAINED SPOTTER
1130 PM FLASH FLOOD 3 N MISSOURI CITY 39.28N 94.29W
10/01/2014 CLAY MO LAW ENFORCEMENT
1144 PM HAIL GARDNER 38.81N 94.93W
10/01/2014 E1.00 INCH JOHNSON KS LAW ENFORCEMENT
2 REPORTS OF QUARTER-SIZED HAIL
1204 AM HAIL SPRING HILL 38.74N 94.82W
10/02/2014 E0.88 INCH JOHNSON KS TRAINED SPOTTER
215TH AND HIGHWAY 50
1209 AM HAIL 7 SSE OLATHE 38.79N 94.76W
10/02/2014 E0.88 INCH JOHNSON KS TRAINED SPOTTER
1215 AM FLASH FLOOD MOBERLY 39.42N 92.44W
10/02/2014 RANDOLPH MO BROADCAST MEDIA
MINOR STREET FLOODING
1244 AM FLASH FLOOD RICHMOND 39.28N 93.97W
10/02/2014 RAY MO LAW ENFORCEMENT
MANHOLE COVERS LIFTED BY FLOODING
&&
LAFLINLocal storm report, Oct 2, 3:20 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD MOBERLY 39.42N 92.44W
10/02/2014 RANDOLPH MO LAW ENFORCEMENT
STREET FLOODING ON FRANKLIN ST AND ROLLINS ST
&&
LAFLINSpecial weather statement, Oct 2, 6:20 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 AM CDT THU OCT 2 2014
MOZ001-021215-
ATCHISON MO-
620 AM CDT THU OCT 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 715 AM
CDT...
AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF AUBURN...OR 27 MILES
NORTHWEST OF FALLS CITY...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TARKIO...ROCKPORT...FAIRFAX...WATSON...PHELPS CITY AND WESTBORO.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 100 AND 120.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4058 9521 4048 9520 4046 9519 4027 9519
4027 9556 4029 9556 4031 9561 4030 9565
4032 9566 4034 9563 4041 9566 4043 9565
4045 9565 4047 9570 4049 9569 4051 9570
4059 9541
TIME...MOT...LOC 1120Z 261DEG 30KT 4035 9589
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:51 PM CDT | Special Weather Statement | EAX | Atchison | 39 min |
| Oct 1, 8:27 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 48 min |
| Oct 1, 9:07 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 38 min |
| Oct 1, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 45 min |
| Oct 1, 9:57 PM CDT | Special Weather Statement | EAX | Wyandotte | 33 min |
| Oct 1, 9:58 PM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Oct 1, 10:01 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 44 min |
| Oct 1, 10:48 PM CDT | Special Weather Statement | EAX | Leavenworth | 27 min |
| Oct 1, 11:27 PM CDT | Special Weather Statement | EAX | Johnson | 33 min |
| Oct 1, 11:39 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 51 min |
| Oct 2, 9:28 AM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Wyandotte | 3 hr |
| Oct 2, 12:30 PM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Wyandotte | 3 hr |
| Oct 1, 8:08 PM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| Oct 1, 8:08 PM CDT | River Flood Warning | EAX | Cooper | 59 hr |
| Oct 1, 8:08 PM CDT | River Flood Warning | EAX | Cooper | 68 hr |
| Oct 1, 9:31 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 31 min |
| Oct 1, 10:08 PM CDT | Special Weather Statement | EAX | Ray | 52 min |
| Oct 1, 10:30 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Ray | 9 hr |
| Oct 1, 10:45 PM CDT | Special Weather Statement | EAX | Bates | 45 min |
| Oct 1, 11:00 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton | 9 hr |
| Oct 2, 12:12 AM CDT | Flash Flood Warning | EAX | Randolph | 8 hr |
| Oct 2, 12:22 AM CDT | Special Weather Statement | EAX | Cass | 38 min |
| Oct 2, 12:39 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 36 min |
| Oct 2, 4:44 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 57 hr |
| Oct 2, 6:20 AM CDT | Special Weather Statement | EAX | Atchison | 55 min |
| Oct 2, 7:00 AM CDT | Areal Flood Advisory | EAX | Cooper, Pettis | 6 hr |
| Oct 2, 8:02 AM CDT | Areal Flood Advisory | EAX | Cooper, Howard, Randolph | 4 hr |
| Oct 2, 8:46 AM CDT | River Flood Warning | EAX | Ray | 34 hr |
| Oct 2, 8:55 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 57 hr |
| Oct 2, 8:55 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 68 hr |
| Oct 2, 9:34 AM CDT | Special Weather Statement | EAX | Holt | 41 min |
| Oct 2, 9:47 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 67 hr |
| Oct 2, 9:47 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Oct 2, 9:47 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Oct 2, 9:47 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 5 days |
| Oct 2, 9:47 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 3 days |
| Oct 2, 9:47 AM CDT | River Flood Warning | EAX | Cooper, Howard | 4 days |
| Oct 2, 11:49 AM CDT | River Flood Warning | EAX | Clay, Ray | 33 hr |
| Oct 2, 11:49 AM CDT | River Flood Warning | EAX | Carroll | 54 hr |
| Oct 2, 12:02 PM CDT | Special Weather Statement | EAX | Caldwell, Daviess | 28 min |
| Oct 2, 3:24 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 36 min |
| Oct 2, 4:04 PM CDT | Special Weather Statement | EAX | Saline | 26 min |
| Oct 2, 4:23 PM CDT | Special Weather Statement | EAX | Pettis | 22 min |
| Oct 2, 4:38 PM CDT | Special Weather Statement | EAX | Cooper | 37 min |
| Oct 2, 4:52 PM CDT | Special Weather Statement | EAX | Randolph | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.